Alert archive / Texas / Tornado Warnings in 2004

Tornado Warning 38, NWS San Angelo, TX

May 26, 2004Fisher County, Texas

NWS San Angelo, TX issued this tornado warning at May 26, 2004, 7:04 PM CDT for Fisher County, Texas. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2004, 7:04 PM CDT (00:04 UTC)
Expired
May 26, 2004, 8:00 PM CDT
In force
56 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Fisher County, TX

What was reported inside it

TimeReportWhereRemark
May 26, 7:08 PM CDTTORNADO4 W Roby, TXNWS EMPLOYEE NOTED A BRIEF TORNADO TOUCHDOWNS 4 MILES WEST OF ROBY ALONG HIGHWAY 180. FISHER COUNTY FIRE DEPT ALSO REPORTED TORNADO TOUCHDOWN.
May 26, 7:10 PM CDTTORNADO4 W Roby, TXNWS EMPLOYEE AND FISHER COUNTY FIRE DEPT NOTED A SECOND BRIEF TORNADO TOUCHDOWNS JUST WEST OF ROBY ON HIGHWAY 180

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 3:50 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2004-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2004-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
2320 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 270004
TORSJT
TXC151-270100-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
704 PM CDT WED MAY 26 2004

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  FISHER COUNTY IN WEST CENTRAL TEXAS

* UNTIL 800 PM CDT

* AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF
  ROBY...OR ABOUT 19 MILES NORTH OF SWEETWATER...MOVING SOUTHEAST AT
  30 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  ROBY BY 710 PM CDT
  LONGWORTH BY 720 PM CDT
  SYLVESTER BY 725 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.

LAT...LON 3288 10059 3270 10065 3253 10017 3271 10016

$$

04

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 26, 1:33 PM CDT, 5 hours 31 minutes earlier.

Area forecast discussion, May 26, 1:33 PM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
133 PM CDT WED MAY 26 2004

.SHORT TERM...
DRYLINE MAKING SOME PROGRESS ON THE NORTHERN FRONT THIS AFTERNOON
AND AT 1 PM WAS FROM THE SOUTHWEST PANHANDLE TO JUST WEST OF LUBBOCK
AND HOBBS NEW MEXICO. DRYLINE WILL CONTINUE TO THE EAST THIS
AFTERNOON AND WITH STRONG HEATING ACROSS THE NORTHERN BIG COUNTRY
AND DESCENT SHEAR...WOULD EXPECT TO SEE A FEW SEVERE THUNDERSTORMS
ACROSS THE BIG COUNTRY AND EXTREME NORTHWEST CONCHO VALLEY THIS
AFTERNOON AND EVENING...HOWEVER THE MAIN THREAT STILL LOOKS TO BE
NORTH OF INTERSTATE 20. TO THE SOUTH ATMOSPHERE STILL WAY TOO
CAPPED AND LITTLE IN-SOLATION SO FAR TO HELP THINGS OUT...SO LITTLE
OR NO POP DOWN SOUTH.

TOMORROW AFTERNOON AND EVENING LOOKS MORE LIKELY TO SEE SEVERE
WEATHER...MAINLY ACROSS THE NORTHERN COUNTIES ONCE AGAIN...AS CAP
BECOMES MUCH WEAKER ACROSS THE NORTHERN COUNTIES WITH THE APPROACH
OF A VIGOROUS UPPER LEVEL DISTURBANCE AND GOOD JET DYNAMICS. CENTRAL
COUNTIES WILL BE ON THE FENCE TOMORROW AFTERNOON AS TO WHETHER THE
CAP CAN BE OVERCOME AND SOUTHEASTERN COUNTIES LITTLE OR NO HOPE. SO
COULD BE BUSY TOMORROW AFTERNOON AND EVENING.

AS SHORT WAVE PASSES TO THE NORTH MOISTURE LOOKS TO GET SHUNTED TO
THE EAST FOR SATURDAY AND SUNDAY AND WILL ALLOW THE DRYLINE TO PUSH
INTO AT LEAST THE WESTERN COUNTIES. THIS WILL ALLOW TEMPERATURES TO
WARM NICELY ON SATURDAY AND HAVE BUMPED THEM UP ACCORDINGLY.

&&

.LONG TERM...DRY LINE MAY GET GOING SUNDAY AFTERNOON AS ANOTHER SHORT
WAVE PASSES BY. WILL PAINT THE BEST POPS ACROSS THE EASTERN ZONES
WHERE BETTER MOISTURE WILL BE LOCATED. OTHER WISE LOOKS DRY ACROSS
THE AREA THROUGH NEXT TUESDAY. BY WEDNESDAY UPPER FLOW MAY
TRANSITION TO MORE NORTHWESTERLY RESULTING IN EVENING AND OVERNIGHT
CONVECTION ACROSS THE NORTHERN ZONES...BUT THIS IS STILL UP FOR
FURTHER REVIEW BY LATTER GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     71  91  70  93 /  20  20  40  10
SAN ANGELO  72  93  69  95 /  10  10  30  10
JUNCTION    72  93  71  92 /  10  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

17/27 BRAZZELL
Hazardous weather outlook, May 26, 1:38 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
138 PM CDT WED MAY 26 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-271838-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
138 PM CDT WED MAY 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...
LATE THIS AFTERNOON AND EARLY TONIGHT...THERE IS A SLIGHT RISK
FOR SEVERE THUNDERSTORMS ALONG AND WEST OF A LINE FROM OZONA AND
STERLING CITY...TO ABILENE AND ALBANY. ISOLATED THUNDERSTORMS ARE
DEVELOPING ALONG THE DRYLINE IN WEST TEXAS. THE STEERING FLOW ALOFT
MAY BRING THESE THUNDERSTORMS INTO THE EDWARDS PLATEAU...WESTERN
CONCHO VALLEY AND WESTERN BIG COUNTRY DURING THE LATE AFTERNOON AND
EVENING HOURS. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...
A VIGOROUS UPPER LEVEL DISTURBANCE WILL MOVE EASTWARD INTO TEXAS
THURSDAY AND THURSDAY NIGHT. THE DRYLINE WILL ADVANCE EASTWARD...
POSSIBLY REACHING A HASKELL TO MERTZON LINE BY MID-AFTERNOON.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE
THURSDAY AFTERNOON AS THE UPPER LEVEL DISTURBANCE APPROACHES. THE
THUNDERSTORMS SHOULD BECOME MORE NUMEROUS AS THEY MOVE FURTHER INTO
WEST CENTRAL TEXAS THURSDAY NIGHT. LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...THEN AGAIN ON
THURSDAY.

17

In the hours before

Local storm report, May 26, 7:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
700 PM CDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             4 W ROTAN               32.85N 100.53W
05/26/2004  2.00 INCH        FISHER             TX   LAW ENFORCEMENT

            HAIL WAS THE SIZE OF LEMONS

&&

GP

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:32 PM CDTTornado WarningSJTJones58 min
May 26, 8:17 PM CDTSevere Thunderstorm WarningSJTFisher58 min
May 27, 3:01 PM CDTSevere Thunderstorm WarningSJTNolan44 min
May 27, 3:22 PM CDTTornado WarningSJTFisher, Nolan53 min
May 27, 3:29 PM CDTTornado WarningSJTCrockett46 min
May 27, 3:40 PM CDTTornado WarningSJTJones, Taylor50 min
May 27, 3:52 PM CDTTornado WarningSJTIrion23 min
May 27, 4:15 PM CDTSevere Thunderstorm WarningSJTCrockett, Irion30 min
May 27, 4:37 PM CDTSevere Thunderstorm WarningSJTCallahan23 min
May 27, 5:06 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman54 min
May 27, 5:32 PM CDTSevere Thunderstorm WarningSJTBrown43 min

Nearby

Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.